MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY; CORONARY DRUG-ELUTING STENT
Model Number 10620
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is combination product.
 
Event or Problem Description
It was reported that device entrapment occurred.The target lesion was located in a large saphenous vein graft.A non-bsc guide wire and 6fr guide catheter were placed, and a 5.0x24mm synergy drug eluting stent was deployed.When the stent delivery system (sds) was being removed, the sds got stuck on the guidewire in the guide catheter and the soft part of the balloon started to stretch.The devices were all removed together.The guide catheter was reinserted and another guidewire placed.The stent was post dilated with a 5.0x14mm apex balloon.Everything looked good and the patient did great.
 
Additional Manufacturer Narrative
Device is combination product.Device evaluated by mfr.: synergy ii us mr 5.00 x 24mm stent delivery system was returned for analysis.The returned device was attached to a filter-wire.The filter-wire was removed distally without issue.No stent was returned with the device.The balloon cones showed signs of being subjected to positive pressure, and the balloon was in a deflated state.A visual and microscopic examination of the bumper tip showed distal tip damage.A visual and tactile examination of the hypotube found multiple hypotube kinks at several locations along the hypotube shaft.A visual examination of the outer and inner lumen and mid-shaft section found port bond site damage, with a tear along the length of the port bond site.The outer clear polymer extrusion was stretched and torn at several locations along the shaft.The inner black polymer extrusion was stretched and torn at several locations along the shaft.A shaft break, with the corewire exposed, was noted 133.4cm distal to the distal strain relief.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9359219
Report Number2134265-2019-14290
Device Sequence Number2220106
Product Code NIQ
UDI-Device Identifier08714729973454
UDI-Public08714729973454
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P150003/S039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2020
Device Model Number10620
Device Catalogue Number10620
Device Lot Number0022909315
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer01/07/2020
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date01/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1